Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 232, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2010, 9:32 PM EDT for Washington County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2010, 9:32 PM EDT (01:32 UTC)
- Expired
- Jul 21, 2010, 10:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2004 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS52 KFFC 220132
SVRFFC
GAC303-220215-
/O.NEW.KFFC.SV.W.0232.100722T0132Z-100722T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 1015 PM EDT
* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HARRISON...MOVING
NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISON AND RIDDLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3283 8252 3282 8254 3278 8266 3280 8269
3277 8274 3277 8277 3279 8277 3281 8280
3280 8283 3285 8282 3297 8255 3292 8252
TIME...MOT...LOC 0132Z 247DEG 9KT 3279 8281
$$1 follow-up statement
148
WWUS52 KFFC 220210
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EDT WED JUL 21 2010
GAC303-220217-
/O.EXP.KFFC.SV.W.0232.000000T0000Z-100722T0215Z/
WASHINGTON GA-
1010 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY
EXPIRES AT 1015 PM EDT...
AT 1004 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING
HAS WEAKENED. SEVERE THUNDERSTORMS ARE NO LONGER INDICATED IN
SOUTHERN WASHINGTON COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3283 8252 3282 8254 3278 8266 3280 8269
3277 8274 3277 8277 3279 8277 3281 8280
3280 8283 3285 8282 3297 8255 3292 8252
TIME...MOT...LOC 0207Z 247DEG 9KT 3282 8271
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:57 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 5:57 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT WED JUL 21 2010 .AVIATION... ATMOSPHERE SEEMS TO HAVE STABILIZED IN THE VICINITY OF ATL IN THE WAKE OF EARLIER AFTERNOON CONVECTION. THUS...SHOULD BE SAFE IN REMOVING CB/TSRA MENTION FROM THE TAF FOR THE REST OF THIS EVENING. EXPECT REDEVELOPMENT OF TSRA THURSDAY AFTERNOON...THOUGH COVERAGE SHOULD AGAIN BE LIMITED BY MID/UPPER LEVEL RIDGE OVERHEAD...IN SPITE OF SLIGHTLY INCREASING DEEP LAYER MOISTURE. WILL CONTINUE CB MENTION FOR TOMORROW AFTERNOON. WINDS LIGHT W/SW THROUGH THE TAF VALID PERIOD. //ATL CONFIDENCE...MODERATE TO HIGH IN ALL ELEMENTS. 07 && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST THIS EVENING AND BEGIN SHIFTING EASTWARD TOWARD THE CAROLINA COAST ON THURSDAY. MEANWHILE...THE SURFACE RIDGE CENTERED OVER THE WESTERN ATLANTIC WILL BEGIN TO WEAKEN SOMEWHAT THROUGH THURSDAY. DESPITE THE UPPER LEVEL RIDGE IN PLACE...DIURNAL CONVECTION HAS BEEN ABLE TO DEVELOP THIS AFTERNOON AND EXPECT IT TO CONTINUE THROUGH THE EVENING. THIS PATTERN SHOULD CONTINUE THROUGH THE SHORT TERM. GFS POPS SEEM TO LOW ON THURSDAY WHILE THE NAM SEEMS TOO HIGH. KEEPING POPS AROUND 20 PERCENT TO ACCOUNT FOR DIURNAL CONVECTION. THE GFS BRINGS AN AREA OF TROPICAL MOISTURE INTO SOUTH GEORGIA FRIDAY NIGHT AS IT ALLOWS THE UPPER RIDGE TO WEAKEN SOMEWHAT...HOWEVER THE ECMWF BRINGS THE MOISTURE TO THE CENTRAL AND WESTERN GULF REGION AND INSTEAD KEEPS THE CWA FAIRLY DRY TOWARDS THE END OF THE SHORT TERM. HAVE LEANED TOWARD THE ECMWF SOLUTION. USED MAV/MET BLEND FOR TEMPERATURES WITH SOME TWEAKS. ALTHOUGH TEMPERATURES WILL REMAIN ABOVE AVERAGE...NOT FORECASTING RECORD BREAKING MAX OR MIN TEMPS FOR THURSDAY. HEAT INDICES AND MIN TEMPERATURES ARE MEETING HEAT ADVISORY CRITERIA FOR THURSDAY ACROSS PARTS OF CENTRAL GEORGIA AND WILL ISSUE FOR THIS. NEED TO KEEP AN EYE ON THIS FOR FRIDAY AS IT MAY BE NECESSARY TO EXTEND THE HEAT ADVISORY THROUGH THEN. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... CONTINUE TO SEE DIFFERENCES IN GFS/ECMWF AT THE BEGINNING OF THE LONG TERM. GFS HOLDS ONTO THE TROPICAL MOISTURE THROUGH MONDAY WHILE THE ECMWF KEEPS THE 597DM RIDGE STRONGER OVER GEORGIA AND DOES NOT BRING THE INCREASED MOISTURE INTO THE STATE. ECMWF/GFS INDICATE A FRONTAL BOUNDARY APPROACHING THE TENNESSEE VALLEY ON SUNDAY WHICH MAY HELP TO INCREASE THE POPS. THIS BOUNDARY WILL MEANDER ACROSS TENNESSEE/NORTH CAROLINA THROUGH TUESDAY. GFS PULLS THE MOISTURE ASSOCIATED WITH THE BOUNDARY NORTHWARD ON WEDNESDAY AS AN UPPER LOW APPROACHES THE GULF COAST. ECMWF INSTEAD ALLOWS THE BOUNDARY TO SINK INTO GEORGIA ON WEDNESDAY. EITHER WAY...THIS BOUNDARY WILL HELP TO ENHANCE THE DIURNAL CONVECTION THROUGH THE LONG TERM. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 73 98 73 / 20 20 5 20 10 ATLANTA 76 95 76 96 76 / 20 20 5 20 10 BLAIRSVILLE 70 89 71 91 71 / 20 20 10 20 10 CARTERSVILLE 71 95 70 97 72 / 20 20 10 20 10 COLUMBUS 76 98 75 97 76 / 20 20 10 20 10 GAINESVILLE 74 95 75 95 75 / 20 20 10 20 10 MACON 74 98 74 96 74 / 20 20 20 20 10 ROME 73 96 72 96 73 / 20 20 10 20 10 PEACHTREE CITY 71 95 72 95 72 / 20 20 5 20 10 VIDALIA 76 98 76 97 75 / 20 20 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON... MARION...MONTGOMERY...PEACH...PULASKI...PUTNAM...SCHLEY... STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Jul 21, 4:49 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 AM EDT WED JUL 21 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 449 AM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE OFF THE GEORGIA AND SOUTH CAROLINA COAST. THIS HIGH WILL CONTINUE TO BRING GULF MOISTURE TO THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...AND WINDS GUSTING TO NEAR 40 MPH. .DISCUSSION... CAPES WILL INCREASE TO 2000 TO 2500 THIS AFTERNOON WITH LIFTED INDEX VALUES OF -2 TO -4. THIS WILL RESULT IN ISOLATED THUNDERSTORMS...HOWEVER WITH THE UPPER LEVELS REMAINING WARM...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE CONVECTION WILL DECREASE AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 8:03 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT WED JUL 21 2010 GAZ069-220030- 803 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING IN UPSON COUNTY UNTIL 830 PM EDT... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF THOMASTON...MOVING SOUTH AT 10 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. SMALL OR WEAK TREES MAY BE BLOWN DOWN AND SOME POWER LINES MAY BE IMPACTED. 19
Special weather statement, Jul 21, 8:09 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 809 PM EDT WED JUL 21 2010 GAZ071-220100- 809 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING IN MONROE COUNTY UNTIL 900 PM EDT... AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN BERNER AND BLOUNT...MOVING SOUTHEAST AT 15 MPH. FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. SMALL OR WEAK TREES MAY BE BLOWN DOWN AND SOME POWER LINES MAY BE IMPACTED. 19
Special weather statement, Jul 21, 8:14 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 814 PM EDT WED JUL 21 2010 GAZ073-084-220100- 814 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING IN NORTHERN WILKINSON AND SOUTHERN BALDWIN COUNTIES UNTIL 900 PM EDT... AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BROWNS CROSSING TO COOPERS...MOVING EAST AT 10 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. SMALL OR WEAK TREES MAY BE BLOWN DOWN AND SOME POWER LINES MAY BE IMPACTED. 19
Special weather statement, Jul 21, 8:46 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 846 PM EDT WED JUL 21 2010 GAZ070-220130- 846 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING IN LAMAR COUNTY UNTIL 930 PM EDT... AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING IN CENTRAL AND SOUTHERN LAMAR COUNTY. ONE THUNDERSTORM WAS JUST NORTH OF BARNESVILLE AND OTHERS WERE LOCATED BETWEEN REDBONE AND GOGGINS. MOVEMENT WAS EAST AT 10 MPH. FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jul 21, 9:08 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 908 PM EDT WED JUL 21 2010 GAZ071-220145- 908 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING IN MONROE COUNTY UNTIL 945 PM EDT... AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COLLIER...MOVING NORTH AT 5 MPH. FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THIS THUNDERSTORM. SMALL OR WEAK TREES AND SOME POWER LINES MAY BE AFFECTED. 19
Special weather statement, Jul 21, 9:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 912 PM EDT WED JUL 21 2010 GAZ085-097-220200- 912 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING IN LAURENS AND JOHNSON COUNTIES UNTIL 1000 PM EDT... AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST NORTHWEST OF TUCKERS CROSSROAD...MOVING SOUTHEAST AT 5 MPH. FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 38 min |
| Jul 22, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.